MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550400-23
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was returned for investigation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a chronic totally occluded, mildly tortuous, and moderately calcified de novo lesion in the right coronary artery.An unspecified guide wire was advanced and pre-dilatation was performed.Two unspecified stents were implanted from peripheral.Following, a 4.0x23mm xience sierra stent delivery system (sds) was advanced.The sds was prepped (air aspirated), while inside the patient anatomy.The balloon of the sds was inflated; however, pressure gradually decreased at 12 atmospheres.A pinhole rupture was suspected.The sds was removed and an unspecified non-compliant balloon catheter was used to post dilate the stent to successfully complete the procedure.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device and the reported balloon rupture was confirmed.The reported stent deployment issue was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot and relabeled lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot or relabeled lot.It should be noted that everolimus eluting coronary stent system xience sierra, fda, electronic instructions for use (ifu) states the sds is to be prepped before introducing the sds into the anatomy.In this case, the reported ifu violation does not appear to have caused or contributed to the reported complaint.The investigation determined the reported balloon rupture and activation/expansion failure appears to be related to operational circumstances of the procedure.Based on the reported information, it is likely that during advancement through the anatomy and/or the previously implanted stents, the balloon outer surface became damaged resulting in the reported balloon rupture at 12 atmospheres and stent deployment issues.Additionally, the treatment appears to be related to the operational context of the procedure as an unspecified non-compliant balloon catheter was used to post dilate the stent.The noted bends on the hypotube likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10388769
Report Number2024168-2020-06658
Device Sequence Number19737805
Product Code NIQ
UDI-Device Identifier08717648227516
UDI-Public08717648227516
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2021
Device Model Number1550400-23
Device Catalogue Number1550400-23
Device Lot Number808274A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2020
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR